Illinois, 2018Flooding in Illinois, September 12 to 23, 2018
September 12 to 23, 2018 · NWS PAH · 3 events in 3 counties and zones
Minor river flooding occurred as a result of a stretch of wet weather during the early part of the month. Average rainfall amounts between the 5th and 10th were between 3 and 4 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $30,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Minor river flooding occurred as a result of a stretch of wet weather during the early part of the month. Average rainfall amounts between the 5th and 10th were between 3 and 4 inches. Much of this rain was due to the remnants of Tropical Storm Gordon, which got caught up with a cold front moving through the central states.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 12, 5:36 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 12, 5:36 PM CST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
636 PM CDT Wed Sep 12 2018
.UPDATE...
Issued at 636 PM CDT Wed Sep 12 2018
The AVIATION section has been updated for the 00Z TAF issuance.
&&
.SHORT TERM...(Tonight through Friday night)
Issued at 145 PM CDT Wed Sep 12 2018
High confidence of a rainfree forecast through the remainder of
the work week. High pressure settling in over the northeast half
of the country will remain nearly stationary, and keep things high
and dry through the short term. There will also be a gradual
warming trend to above normal temperatures, esp by Friday
afternoon. Night time lows will remain quite comfortable for this
time of year with lows generally in the lower to mid 60s.
.LONG TERM...(Saturday through Wednesday)
Issued at 145 PM CDT Wed Sep 12 2018
High confidence in the extended at least through the weekend.
Confidence falls off next week with rain chances from remnants of
Florence. In addition we could see a cold front bring additional
chances of rain by Wednesday. But confidence is not high next
week.
Models are in good agreement through the weekend. They hold up
Florence along the coast through the weekend. The ECMWF actually
builds high pressure in over the great lakes region forcing Florence
south into Georgia. The GFS is similar but not as aggressive with
the southward push. The Canadian actually brings it up the east
coast like earlier models runs did at the first of the week. Its
still too early to2 have a great deal of confidence in its path
this early in the forecast period. Tuesday runs actually brought
the center of the remnants through eastern KY with some of the
outer bands bringing rain chances to areas east of the Pennyrile
Parkway. Last nights runs kept it a little farther east of the
forecast area. We will wait and see what the blend and
collaboration yields with this scenario. Finally the models are
hinting at a cold front moving through the area Tuesday night into
Wednesday that could bring additional chances for rain. In
contrast moisture will be very shallow with a major subsidence
inversion aloft. This should inhibit rain chances a great deal.
Temperatures will start out in the middle to upper 80s then cool
slightly as cloud cover increases over the weekend into next
week...especially by Wednesday as a cold front moves through wet
or dry.
&&
.AVIATION...
Issued at 636 PM CDT Wed Sep 12 2018
Mid-level ceilings will gradually thin/scatter out through the
period. Whether that will happen enough overnight to allow for fog
development is the main concern. Hit KCGI the hardest with IFR
conditions, while MVFR conditions are forecast elsewhere. This is
a low confidence forecast.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...DRS
SHORT TERM...GM
LONG TERM...KH
AVIATION...DRS
Hazardous weather outlook, Sep 12, 2:25 PM CST, 6 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
325 PM CDT Wed Sep 12 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
325 PM CDT Wed Sep 12 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwestern Indiana, western Kentucky, and southeastern
Missouri.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
Minor river flooding continues in some locations. Please refer to
river flood warnings and statements for details.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
Minor river flooding will continue into next week at some
locations. Please refer to river flood warnings and statements for
details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Flood, White
- When
- September 12, 9:00 PM CST to September 23, 3:00 AM CST
- Where
- White County, 0.93 mi N of Iron to 1.17 mi SE of Sumpter
- Cause
- Heavy Rain
- Crop damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.983, -88.231
Minor flooding occurred along the Little Wabash River. The flooding primarily affected low-lying woods and fields, including some agricultural fields. Some county roads were underwater.
Flood, Jackson
- When
- September 13, 11:00 AM CST to September 14, 11:30 PM CST
- Where
- Jackson County, 1.03 mi SE of Murphysboro to 0.99 mi WSW of Murphysboro
- Cause
- Heavy Rain
- Crop damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.760, -89.316
Minor flooding occurred along the Big Muddy River. Low-lying woods and agricultural fields along the river were inundated.
Flood, Gallatin
- When
- September 14, 3:00 PM CST to September 18, 5:00 AM CST
- Where
- Gallatin County, Shawneetown to 2.38 mi S of Shawneetown
- Cause
- Heavy Rain
- Crop damage
- $15,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.700, -88.130
Minor flooding occurred along the Ohio River. Low-lying agricultural land was inundated.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Texas, September 12 to 14, 2018$250,000 · 4 events
- Flash Flood in Texas, September 12, 2018$100,000 · 1 event
- Hail in Minnesota, September 12, 20181.25 in hail · 7 events
- Flash Flooding in Connecticut, September 12, 20186 events
- Frost and Freeze in Oregon, September 12, 20182 events
- Flash Flooding in New York, September 12, 20182 events
- Flash Flooding in New York, September 12, 20182 events
- Hail in Minnesota, September 12, 20181.25 in hail · 2 events
- Waterspout in South Atlantic Coastal Waters, September 12, 20181 event
- Flash Flood in Texas, September 12, 20181 event
- Flash Flood in Connecticut, September 12, 20181 event
- Waterspout in Gulf of Mexico, September 12, 20181 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 784068, 784071, 784072.